[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IPk] Recognising errors in site changing

Hi all,

over the past week I have had unusually high BG readings.  I use Disetronic 
Tender infusion sets (on a D -Tron pump).  I think there may be a problem 
with my infusion technique.

I usually change my infusion sets every 60 hours (72 at a push), like Pat, 
before a meal, and often after a bath.

The last three set changes have resulted in redness and swelling under the 
Tender window within hours, accompanied by no significant drop in BG's.  As 
with injections, my insertion technique is quite slow (slower than the video 
demonstration on the insulin-pumpers site - tho without broadband it is hard 
to tell how fast the needle is being inserted!).  The ultra-sticky plaster 
often sticks to the surrounding skin, before the cannula (led by the needle) 
has been fully inserted.  This can lead to having too much cannula not 
inserted into the skin, and potentially a set that is not 'fully' inserted.  
Hope this makes sense so far....

I am also quite skinny and have so far been reluctant to use infusion sites 
that are not on the side of my abdomen.

What other sites on the body are practical to insert a Tender on a skinny 
person that has the right tissue??

  Surely the rear is impractical as I will sit on the site with all my 
weight, and would not be able to see myself inserting the set - this is 
important for me to minimise error.  Legs and arms seem to be more common 
for infusion sites in the US...... anyonre here use them?

I also wondered whether anyone else using Tenders/Silhouettes notices a 
yellow colour on the plastic cannula when it is removed from the site?? - 
particularly after 2.5/3 days, as opposed to 2 days changing frequency.  It 
appears to be liquid IN the cannula, and more dense than the clear 

Any thoughts on site rotation, Tender infusion techniques, and reactions to 
infusion sets would be appreciated.



IDDM 10 Years, Disetronic D-Tron (Humalog) 9 months.


Had the same problem at various times with my son chris's pump but found
was due to infusion set
If the sugar levels do not come down after giving say 2-3 bolus , we
found changing the set
to be the answer.
We find that with my son chris, there are many times when the canula
or is clogged ( body system
fighting back ).
This was more of a problem at the beginning of using the pump until we
the best sites for inserting
the infusion set. ( side of the leg, rear waistline ).

Hope this helps

Add photos to your messages with MSN 8. Get 2 months FREE*. 
for HELP or to subscribe/unsubscribe, contact: